Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 9, 2006, 1:10 PM MDT for Baca County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2006, 1:10 PM MDT (19:10 UTC)
- Expired
- Jul 9, 2006, 1:55 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 207 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 091910 SVRPUB COC009-092015- /O.NEW.KPUB.SV.W.0085.060709T1910Z-060709T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 110 PM MDT SUN JUL 9 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 215 PM MDT... * AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WALSH...OR 20 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...AND WAS MOVING TO THE EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... WALSH. BARTLETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3742 10242 3724 10243 3721 10207 3746 10207 $$
2 follow-up statements
000 WWUS55 KPUB 091921 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 120 PM MDT SUN JUL 9 2006 COC009-092015- /O.CON.KPUB.SV.W.0085.000000T0000Z-060709T2015Z/ BACA CO- 120 PM MDT SUN JUL 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR EAST CENTRAL BACA COUNTY... AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WALSH...OR 17 MILES SOUTHWEST OF THE SAUNDERS ELEVATOR...AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WALSH. STONINGTON. BARTLETT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3742 10240 3724 10242 3721 10206 3749 10206 $$
000 WWUS55 KPUB 091955 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 155 PM MDT SUN JUL 9 2006 COC009-092005- /O.CAN.KPUB.SV.W.0085.000000T0000Z-060709T2015Z/ BACA CO- 155 PM MDT SUN JUL 9 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST CENTRAL BACA COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3742 10240 3724 10242 3721 10206 3749 10206 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:43 AM MDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jul 9, 3:43 AM MDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 343 AM MDT SUN JUL 9 2006 .SHORT TERM... (TODAY AND TONIGHT) HEAVY RAIN POTENTIAL IS AGAIN THE PRIMARY METEOROLOGICAL CONCERN FOR THE SHORT TERM. CWFA CURRENTLY NOTING SHOWERS SLOWLY EXITING NORTHEASTERN EL PASO COUNTY AND CONTINUING OVER PORTIONS OF THE FAR SOUTHEAST PLAINS EARLY THIS MORNING. IMPRESSIVE SURFACE DEW-POINTS IN THE LOWER TO MID 60S NOTED OVER THE PLAINS WITH EVEN SOME LOWER 50S DEW POINTS STILL OBSERVED OVER PORTIONS OF THE SAN LUIS VALLEY. IN ADDITION...PRECIPITABLE WATER VALUES IN THE 1.1O TO 1.35 INCH RANGE ACROSS THE CWFA WHICH IS IN THE IMPRESSIVE 150% TO 180% RANGE FOR THIS TIME OF YEAR. LATEST COMPUTER MODELS...SURFACE OBSERVATIONS AND SATELLITE TRENDS INDICATE THAT THE IMPRESSIVE MOISTURE PLUME TO CONTINUE OVER THE CWFA TODAY INTO AT LEAST THE EARLY PORTIONS OF TONIGHT AND EVEN WITH LIMITED HEATING EXPECTED TODAY...LOCALIZED HEAVY TO VERY HEAVY RAIN BURSTS WILL BE POSSIBLE IN THIS EFFECTIVE NEAR-TROPICAL TYPE AIRMASS. ALSO...AS UPPER WAVE MOVES ACROSS/NEAR CWFA TODAY INTO TONIGHT...SOMEWHAT FAVORABLE LARGER SCALE ASCENT WILL BE NOTED OVER PORTIONS OF THE CWFA. FINALLY...LATEST NAM MODEL INDICATES THAT ANOTHER NORTHERLY SURGE SHOULD BE ALIGNED FROM FAR SOUTH-CENTRAL COLORADO INTO SOUTHEAST COLORADO BY 00Z MONDAY. AT THIS TIME...THE MAIN FACTOR HOLDING BACK THE POTENTIAL FOR A MORE WIDESPREAD/HEAVIER PRECIPITATION EVENT WILL BE THE PROJECTED COOL EARLY TO MID JULY MAXIMUM TEMPERATURES. HOWEVER...WITH THE PREVIOUS SEVERAL PAST DAYS OF RAIN...SOME QUITE HEAVY AND WITH PREVIOUSLY MENTIONED PARAMETERS IN PLACE I THINK IT IS PRUDENT TO ISSUE A FLASH FLOOD WATCH FROM 11 AM THIS MORNING TO MIDNIGHT TONIGHT FOR CENTRAL AND EASTERN PORTIONS OF THE CWFA. AS PREVIOUSLY MENTIONED...MAXIMUM TEMPERATURES WILL RUN SEVERAL CATEGORIES BELOW CLIMATOLOGICAL AVERAGES TODAY MOST AREAS. THANKS TO SURROUNDING OFFICES AND NATIONAL CENTERS FOR COORDINATION/COLLABORATION. .LONG TERM... (MON THROUGH SAT) ...WARMING AND DRYING TREND STILL IN THE OFFING NEXT WEEK... MON THROUGH SAT...MODELS ARE STILL ATTEMPTING TO USHER IN A RELATIVELY DEEPER DRIER AIR MASS NEXT WEEK. WITHOUT A SIGNIFICANT SYNOPTIC SCALE SYSTEM...IT MIGHT BE TOUGH TO TOTALLY WIPE OUT ALL OF THE SFC MOISTURE FROM THE PAST WEEKS MODERATE TO HEAVY RAINFALL. HOWEVER...IF MUCH DRIER AIR ALOFT MIXES DOWN...THEN SFC DEW POINTS WILL BE MUCH LOWER THAN WEEKS PAST. AN ELONGATED MIDDLE AND UPPER LEVEL HIGH PRESSURE SYSTEM IS FORECAST TO STRETCH FROM NM INTO THE PLAINS WITH SW-W FLOW OVER THE CNTRL ROCKIES. THIS MAY START TO MIGRATE MUCH DRIER AIR ALOFT INTO THE CNTRL ROCKIES. GIVEN WE ARE HEADING INTO PEAK TSTM CLIMATOLOGY FOR THE NEXT COUPLE OF MONTHS...IT IS TOUGH TO COMPLETELY REMOVE POPS. PLAN TO GO BACK TO THE TYPICAL VERY LOW POPS FOR THE AFTN AND EVE. POPS/WX WILL MAINLY BE FOR THE MTS AND HIGH VALLEYS. IF THIS PATTERN CHANGE VERIFIES...WE WILL TRANSITION TO MORE HIGH CLOUD BASE...A FEW DRY...TSTMS. THIS WILL BE SOMEWHAT OF A RELIEF FROM THE MODERATE TO HEAVY RAINFALL OF THE PAST WEEK...BUT INCREASE THE THREAT OF WILDFIRE STARTS. TEMPERATURES SHOULD BE HEADING TO AT OR ABOVE AVERAGE READINGS FOR THIS TIME OF THE YEAR. GFS HAS H7 TEMPERATURES OF +16C TO +19C. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING FOR COZ072-COZ073-COZ074-COZ075-COZ076-COZ077-COZ078- COZ079-COZ080-COZ081-COZ082-COZ083-COZ084-COZ085-COZ086-COZ087- COZ088-COZ089-COZ093-COZ094-COZ095-COZ096-COZ097-COZ098-COZ099. && 77/17
Hazardous weather outlook, Jul 9, 6:56 AM MDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 656 AM MDT SUN JUL 9 2006 COZ058>089-093>099-101300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 656 AM MDT SUN JUL 9 2006 ...A FLASH FLOOD WATCH IS IN EFFECT FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING FOR THE SOUTHEAST COLORADO MOUNTAINS...THE I-25 CORRIDOR AND THE SOUTHEAST COLORADO PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE OVER THE SOUTHEAST COLORADO MOUNTAINS...THE I-25 CORRIDOR AND THE SOUTHEAST COLORADO PLAINS TODAY INTO TONIGHT. ADDITIONAL RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THIS AREA FROM LATER THIS MORNING INTO THIS EVENING. IN AREAS OF MORE INTENSE THUNDERSTORM ACTIVITY...LOCALLY HEAVIER RAINFALL AMOUNTS WILL BE POSSIBLE BY LATE TONIGHT. THE HEAVY RAIN...COMBINED WITH ALREADY SATURATED SOILS FROM RECENT DAYS PRECIPITATION...IS EXPECTED TO RESULT IN A HIGH POTENTIAL FOR FLOODING ACROSS SOUTHEAST COLORADO TODAY INTO TONIGHT. SERIOUS FLASH FLOODING IS POSSIBLE. WILDFIRE SCARS...URBANIZED AREAS...AND LOCATIONS THAT HAVE SEEN RECENT FLOODING OR HEAVY RAIN...WILL ALL BE ESPECIALLY SUBJECT TO FLOOD PROBLEMS TODAY INTO TONIGHT. THE REMAINING AREAS OF SOUTHERN COLORADO CURRENTLY NOT COVERED BY THE FLASH FLOOD WATCH WILL ALSO HAVE THE POTENTIAL TO SEE HEAVY RAIN TODAY INTO TONIGHT. HOWEVER...THE POTENTIAL FLOODING IN THESE AREAS IS EXPECTED TO BE MORE LOCALIZED AND GENERALLY OF LESSER IMPACT. THIS IS A POTENTIALLY DANGEROUS SITUATION FOR SOUTHERN COLORADO. PAY CLOSE ATTENTION TO THE WEATHER TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...THE LOCAL MEDIA...OR MONITOR THE INTERNET FOR THE MOST TIMELY WARNING AND FORECAST INFORMATION ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...HAIL UP TO 1/2 INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH. FOR THE REMAINDER OF THE WEEK INTO NEXT WEEKEND....THERE WILL BE A POTENTIAL FOR THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND HIGH VALLEYS DURING THE DURING THE AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 40 MPH...AND LITTLE OR NO RAINFALL. WITH LONG TERM DROUGHT PROBLEMS...THE THREAT FOR WILDFIRES WILL BE INCREASING NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER MUCH OF SOUTHERN COLORADO TODAY AND TONIGHT. 77/METZE
In the hours before
Local storm report, Jul 9, 8:52 AM MDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
852 AM MDT SUN JUL 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN SECURITY 38.75N 104.74W
07/09/2006 M0.87 INCH EL PASO CO NWS EMPLOYEE
24 HOUR AMOUNT
1205 AM HEAVY RAIN 3 N PUEBLO RESERVOIR 38.30N 104.75W
07/09/2006 M2.99 INCH PUEBLO CO NWS EMPLOYEE
24 HR AMOUNT
1205 AM HEAVY RAIN 5 N PUEBLO RESERVOIR 38.33N 104.75W
07/09/2006 M2.16 INCH PUEBLO CO NWS EMPLOYEE
24 HR AMOUNT
1205 AM HEAVY RAIN 1 N BEULAH 38.07N 104.99W
07/09/2006 M2.25 INCH PUEBLO CO TRAINED SPOTTER
24 HR AMOUNT
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 2 hr |
| Jul 9, 4:37 AM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more | 18 hr |
| Jul 9, 12:38 PM MDT | Tornado Warning | PUB | Alamosa, Conejos, Costilla | 67 min |
| Jul 9, 2:55 PM MDT | Flash Flood Warning | PUB | Baca | 6 hr |
| Jul 9, 4:34 PM MDT | Tornado Warning | PUB | Pueblo | 56 min |
| Jul 9, 5:00 PM MDT | Flash Flood Warning | PUB | Pueblo | 2 hr |
| Jul 9, 5:15 PM MDT | Tornado Warning | PUB | Crowley | 29 min |
| Jul 9, 5:23 PM MDT | Tornado Warning | PUB | Pueblo | 12 min |
| Jul 9, 5:29 PM MDT | Tornado Warning | PUB | Bent, Otero | 61 min |
| Jul 9, 5:55 PM MDT | Flash Flood Warning | PUB | Bent, Crowley, Otero | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.